Posted by: AAA | 2009-06-14


My mom is taking seroquel, effexor, zopimed and ziak. Lately she is having these spells where she is totally confused, doesn.t know the time of day and lives in the past. Her speach is slurred. I think she is taking too much seroquel. Can it be side effects from too many pills? Or can it be Alzeimers (she is 70). She denies taking too many pills and refuses to see her shrink.She was drinking heavily for 20 years - but I think the pills has taken the place of the alcohol? After sleeping for a day she will be fine for the next few days and then it happens again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

The more one ads meds to each other, the less predicatable are the results of their interactions. You don't mention your mom's diagnosis, but presumably it is Bipolar Disorder, otherwise I don't understand the choicwe of these meds. By the age of 70, apart from Alzheimer's, many of us experience normal senile dementia, and exaggeration of the usual aging process, and one's brain may more readily become confused by medicaions. Are you certain she isn't drinking again ? And especally if she is drinking heavil at some times ( a very bad combination with any of these meds ) and then stopping, so as to add alcohol withdrawal symptoms to the mix, this could also contribute to the situation you describe.
I also hope that this cocktail of meds is being prescribed by a proper specialist psychiarist, as managing such drugs is beyond the capaities of most GPs. Maybe a second opinion would be useful

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.